# SDR CA080228001

- Difficulty date: January 19, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- Make and model: Airbus A319-114
- Aircraft time: 29,384 hours
- Engine: Ge CFM565A
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Uplock
- Part number: C247300016
- Condition: Failed
- Location: Nlg
- Part time: 29,460 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, THE CREW COULD NOT RETRACT THE NOSE GEAR.  THE GEAR WAS RECYCLED WITH NO SUCCESS.  THE CREW RETURNED TO LAND AT DEPARTURE AIRPORT.  THE NLG UPLOCK ASSEMBLY WAS REPLACED AND A LANDING GEAR SWING CARRIED OUT.  DESCRIPTION/ROOT CAUSE, THE UNIT WAS SENT FOR REPAIR WITH THE REQUEST FOR A TEARDOWN REPORT.  THE UNIT WAS PRE-TESTED AND FAILED THE LOCKING TEST.  THE LOCK MECHANISM INSIDE THE UNIT FAILED TO LOCK THE HOOK.  THE REPAIR FACILITY CONCLUDED THAT THE DRIED GREASE CAUSED THE LOCKING MECHANISM TO HANG UP AND PREVENTED THE HOOK FROM LOCKING THE NOSE LANDING GEAR.  THE WEAR TO THE UNIT WAS NORMAL AND NO OTHER MECHANICAL DIFFICULTIES WERE OBSERVED.  AT TIME OF THIS REPORT THE REPAIR ORGANIZATION WAS AWAITING INSTRUCTIONS TO PROCEED WITH REPAIR AND OR OVERHAUL. (TC NR 20080228001)
